Missouri, 2004Lightning Strike in Missouri, August 23, 2004
August 23, 2004 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 23, 2:30 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 23, 2:30 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON AUG 23 2004
.DISCUSSION...
BAND OF SHWRS/TSTMS HAS LIFTED NEWD THRU MOST OF THE CWA THIS AFTN
AND HAS STABILIZED THE AMS FOR TIME BEING. LLJ FCST TO STRENGTHEN
THIS EVE OVR ERN KS/XTRM WRN MO AND NEW DEVELOPMENT HAS BEGUN
ALREADY IN WRN MO AND AMS HAS DESTABLIZED AGAIN OVR THERE. LOOK
FOR MOST ACTIVITY THIS EVENING TO BE IN NRN PTNS CWA SO HAVE GONE
WITH LIKELY POPS NORTH AND CHANCE/LESSER CHANCE POPS FURTHER
SOUTH.
LOOKS LIKE BROAD TROFFINESS WILL CONTINUE TO OUR WEST WITH PERIODIC
S/W RACING NEWD AHEAD OF TROF. LOOK FOR UNSETTLED WX TO CONTINUE
ACROSS THE AREA FOR MUCH OF THE WEEK. NEXT PRETTY GOOD S/W APPEARS
ON WEDNESDAY AND RIPPLES ACROSS THE AREA THEN. UNTIL THEN LOOKS
LIKE LESS ORGANIZATION BETWEEN TONIGHT AND WED BUT WILL KEEP
CHC POPS WITH LIS FALLING TO MINUS 4 TO MINUS 8 EACH AFTN.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
PEDIGO
Hazardous weather outlook, Aug 23, 2:54 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT MON AUG 23 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
354 PM CDT MON AUG 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT.
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT
AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE
MISSISSIPPI VALLEY. SOME OF THE STRONGER STORMS MAY PRODUCE WIND
GUSTS TO 35 MPH...PEA SIZED HAIL....LOCALLY HEAVY DOWNPOURS AND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO PERIODICALLY TRACK
ACROSS THE MISSISSIPPI VALLEY THE NEXT FEW DAYS. THE COMBINATION OF
THESE DISTURBANCES AND A MOIST UNSTABLE AIR MASS WILL RESULT IN A
CHANCE OF THUNDERSTORMS THE REST OF THE WEEK. A COLD FRONT WILL
FINALLY MOVE THROUGH THE AREA ON SATURDAY...ACCOMPANIED BY A CHANCE
OF THUNDERSTORMS...BUT ALSO USHERING DRIER AND MORE STABLE AIR INTO
THE BI-STATE REGION FOR SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
BRITT
Lightning, Ste. Genevieve
- When
- August 23, 3:15 PM CST
- Where
- Ste. Genevieve County, Ste Genevieve
- Reported by
- NEWSPAPER
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
Lighting struck a house at 404 South Fourth Street blowing holes in the ceilings and damaging electric and telephone lines.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kansas, August 23 to 24, 2004$70,000 · 65 kt wind · 7 events
- Tornado and Flash Flooding in Kansas, August 23 to 24, 2004$29,000 · F0 · 15 events
- Lightning Strike in Mississippi, August 23, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 23, 2004$50,000 · 1 event
- Lightning Strike in Florida, August 23, 2004$35,000 · 1 event
- Lightning Strike in Mississippi, August 23, 2004$25,000 · 1 event
- Lightning Strike in South Dakota, August 23, 2004$20,000 · 1 event
- Lightning Strike in Florida, August 23, 2004$20,000 · 1 event
- Hail in South Dakota, August 23, 20041.75 in hail · 10 events
- Damaging Wind in Michigan, August 23, 2004$15,000 · 53 kt wind · 1 event
- Tornado and Hail in Kansas, August 23, 2004$3,000 · F0 · 9 events
- Hail and Damaging Wind in Nebraska, August 23 to 24, 2004$2,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419938.